MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-35
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 08/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a patient who has had stenosis of the parent artery following placement of a pipeline device on (b)(6) 2016; there were no device or procedural issues nor patient adverse event/symptoms were reported at time of the pipeline implantation surgery.The patient was treated for a saccular aneurysm of the left c3 cavernous sinus.The aneurysm max diameter was 24.6mm and the neck diameter was 7.3mm.The patient presented with unspecified cranial nerve disorder.It was reported that treatment did not resolve the patient's symptoms with mass effect (iii-vi disorder) being unchanged at follow up appointment on (b)(6) 2016.Stenosis thought to be related to the pipeline stent first at 6 month follow-up appointment on (b)(6) 2016.The patient was also seen (b)(6) 2018 and (b)(6) 2019 with noted optic nerve symptoms and mass effect (iii-vi disorder) marked unchanged per clinician report at each follow-up visit.Corrected rankin scale rating was 1 for all reported visits from date of surgery to most recent.The patient is treated with aspirin and clopidogrel.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10214721
Report Number2029214-2020-00630
Device Sequence Number3233569
Product Code OUT
UDI-Device Identifier00836462015906
UDI-Public00836462015906
Combination Product (Y/N)N
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2018
Device Model NumberPED-475-35
Device Catalogue NumberPED-475-35
Device Lot NumberA146269
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight67